MAUDE Adverse Event Report: ETHICON INC. DERMABOND ADVANCED 0.7ML - 6EA; ADHESIVE, TOPICAL SKIN

ETHICON INC. DERMABOND ADVANCED 0.7ML - 6EA; ADHESIVE, TOPICAL SKIN
Catalog Number DNX6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and topical skin adhesive was used to close trocar port sites.The patient experienced a wound dehiscence.It was also reported that the dehiscence happened due to user error/improper closing of port sites.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: i'm following up regarding the initial complaint that was submitted for dermabond advanced.After speaking with the surgeon's team, it appears that the dehiscence cases happened due to user error/improper closing of port sites.Both doctors have been dermabond advanced users for years, and they recently got a new first assist.We switched to a bigger needle to grab more tissue when closing port sites.They have gone back to using dermabond advanced as well.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is photo available of patient dehiscence? name of surgery? what was the procedure date? what date /day post op was the dehiscence noted? was any prescription strength medication prescribed? please specify? was any surgical intervention performed? what layers were closed? how were the layers of the wound closed? please describe how was the adhesive was applied.What prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) please verify the product code is dnx6.Provide lot of product used? current patient status.What is the physician¿s opinion as to the etiology of or contributing factors to this event? is product available to return for analysis? name of surgeon?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information has been requested and received.1.What layers were closed? a.Fascia, subcutaneous, subcuticular.2.How were the layers of the wound closed? a.They port sites closed with suture.3.Please clarify if there were 5 or 6 patient events, as 6 pc files were created.A.It was communicated that there were 5 patient events; however, the conversation took place in a locker room with no patient profiles in front of me.4.Is photo available of patient dehiscence? a.I do not have a photo of the dehiscence, but can ask the surgeons for one.5.Name of surgery? a.I do not have the name of the operations.They are all bariatric patients, where the surgeons mentioned their patients are often times obese.6.What was the procedure date? a.I do no have the dates of the procedures, but they mentioned it happened over the course of june/july.7.What date /day post op was the dehiscence noted? a.Unsure, but can ask them.8.Was any prescription strength medication prescribed? please specify? a.Unsure, but can ask them.9.Was any surgical intervention performed? a.Unsure, but can ask them.10.Please describe how was the adhesive was applied.A.Approximation of wound, single layer application, and they let it dry for 60-95 seconds.11.What prep was used prior to, during or after adhesive use? a.Unsure.12.Was a dressing placed over the incision? if so, what type of cover dressing used? a.No.13.Patient demographics: initials / id, gender, age or date of birth; bmi a.N/a 14.Patient pre-existing medical conditions (ie.Allergies, history of reactions) a.No, but it was mentioned their patients are often times obese.15.Please verify the product code is dnx6.A.Correct.16.Provide lot of product used? a.Product was discarded.17.Current patient status.A.The patients are doing fine to my knowledge, and the surgeons are using dermabond advanced after working with their new pa/fa on closing better.18.What is the physician¿s opinion as to the etiology of or contributing factors to this event? a.They've been long time users of dermabond advanced and out of nowhere started experiencing dehiscense.After further investigation, they recently hired a new fa/pa that wasn't closing properly.After switching to a larger needle, the port sites were approximated/closed better.The surgeons initially said contributing factors to this event could have been: patient factors, quality of product, application process - they weren't entirely sure.19.Is product available to return for analysis? a.No, it was discarded.20.Name of surgeon? a.The situation involved two surgeons that share the same practice: this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND ADVANCED 0.7ML - 6EA
Common Device Name
ADHESIVE, TOPICAL SKIN
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22787699
Report Number2210968-2025-09275
Device Sequence Number15518045
Product Code MPN
UDI-Device Identifier10705031203549
UDI-Public10705031203549
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K152096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDNX6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown